Alert archive / Montana / Snow Advisories in 2007

Snow Advisory 27, NWS Missoula, MT

June 6, 20075 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho

NWS Missoula, MT issued this snow advisory at Jun 6, 2007, 3:13 AM MDT for 5 counties in Montana; Clearwater County, Idaho County, Lemhi County, Idaho. It took effect at Jun 6, 2007, 12:00 PM MDT. It was in force for 16 hr.

The area

The counties it named.

The facts

Issued
Jun 6, 2007, 3:13 AM MDT (09:13 UTC)
In effect from
Jun 6, 2007, 12:00 PM MDT
Expired
Jun 7, 2007, 3:39 AM MDT
In force
16 hr
Issued by
NWS Missoula, MT

Counties Clearwater County, ID, Idaho County, ID, Lemhi County, ID, Flathead County, MT, Lake County, MT, Mineral County, MT, Missoula County, MT, Sanders County, MT

The radar

The Missoula radar (KMSX), 53 km from the middle of the area, began a volume at 09:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Spokane, WA (KOTX), launched 00:00Z, 9.2 hours before the alert went out and 158 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Spokane, WA at 00:00Z on 2007-06-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Spokane, WA at 00:00Z on 2007-06-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -42 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1081 m above ground
0-6 km bulk shear
21 kt
0-1 km storm-relative helicity
-42 m²/s²
0-3 km storm-relative helicity
115 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Missoula, MT wrote its last area forecast discussion before this snow advisory went out at Jun 5, 2:49 PM MDT, 12 hours 24 minutes earlier.

Area forecast discussion, Jun 5, 2:49 PM MDT, 12 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MISSOULA MT
249 PM MDT TUE JUN 5 2007

.DISCUSSION...ACTIVE WEATHER IS EXPECTED THIS EVENING AS A COLD
FRONT INTERACTS WITH AMPLE MOISTURE AND SUPPORTIVE UPPER
ATMOSPHERE WINDS. MAIN CONCERN IS HEAVY RAINFALL...BUT GUSTY WINDS
AND HAIL ARE A THREAT AS WELL. RAIN SHOULD DECREASE A LITTLE
OVERNIGHT AS UPPER LEVEL ENERGY ROTATES THROUGH...BUT MORE
PRECIPITATION WILL DEVELOP WEDNESDAY AND WEDNESDAY NIGHT AS THE
MAIN UPPER LOW WRAPS MOISTURE AROUND FROM THE EAST AND CONVERGES
ALONG THE CONTINETAL DIVIDE OVER WESTERLY UPSLOPE WIND FLOW.

FOR THURSDAY THROUGH THE EXTENDED...RIDGE OF HIGH PRESSURE BRIEFLY
DEVELOPS BEFORE WESTERLY ZONAL WIND FLOW TAKES OVER AHEAD OF NEXT
WEEKS PACIFIC SYSTEM. NEAR NORMAL TEMPERATURES ARE EXPECTED WITH
LOW CHANCES OF SHOWERS.

&&

.AVIATION...HAIL...HEAVY RAIN AND LOWERED CEILINGS WITH
TUNDERSTORMS WILL IMPACT AIRPORTS AND ROUTES THIS EVENING.
ACTIVITY SHOULD DECREASE BY MIDNIGHT AND TRANSITION TO BROADER
AREAS OF RAIN AND MOUNTAIN SNOW WEDNESDAY. SEE APPROPRIATE TAFS
AND TWEBS.

&&

.HYDROLOGY...FORECAST PRECIPIATION AMOUNTS WITH THUNDERSTORMS THIS
EVENING WILL RUN ABOVE THREE-QUARTERS OF AN INCH...WHICH MAY
RESULT IN LOCAL FLOODING AND ROCK SLIDES IN PRONE AREAS OF GLACIER
PARK. MORE WIDESPREAD MODERATE RAIN IS EXPECTED WEDNESDAY AND
WEDNESDAY NIGHT AS UPPER LOW WRAPS MOISTURE BACK INTO THE NORTHERN
ROCKIES. THIS WILL BE MONITORED FOR POSSIBLE STREAM RISES BY
THURSDAY MORNING.

&&

.MSO WATCHES/WARNINGS/ADVISORIES...
MT...NONE.
ID...NONE.
&&

SIGLER
Hazardous weather outlook, Jun 5, 4:10 AM MDT, 23 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MISSOULA MT
410 AM MDT TUE JUN 5 2007

IDZ005>010-MTZ001>005-043-052200-
NORTHERN CLEARWATER MOUNTAINS-SOUTHERN CLEARWATER MOUNTAINS-
OROFINO/GRANGEVILLE REGION-LOWER HELLS CANYON/SALMON RIVER REGION-
WESTERN LEMHI COUNTY-EASTERN LEMHI COUNTY-KOOTENAI/CABINET REGION-
WEST GLACIER REGION-FLATHEAD/MISSION VALLEYS-
LOWER CLARK FORK REGION-MISSOULA/BITTERROOT VALLEYS-
POTOMAC/SEELEY LAKE REGION-
410 AM MDT TUE JUN 5 2007 /310 AM PDT TUE JUN 5 2007/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
IDAHO...NORTHWEST MONTANA AND WEST CENTRAL MONTANA.

.DAY ONE...TODAY AND TONIGHT

RAIN WILL DEVELOP ACROSS MOST OF THE AREA TODAY AND WILL INTENSIFY
OVERNIGHT. RAIN MAY BECOME MIXED WITH SNOW IN THE HIGHER
ELEVATIONS NEAR DAY BREAK ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD PRECIP WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY
NIGHT. SNOW LEVELS MAY LOWER ENOUGH TO IMPACT MOUNTAIN PASSES BY
WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THE
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

MTZ006-007-052200-
BITTERROOT/SAPPHIRE MOUNTAINS-BUTTE/BLACKFOOT REGION-
410 AM MDT TUE JUN 5 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
MONTANA.

.DAY ONE...TODAY AND TONIGHT

SCATTERED THUNDERSTORMS WITH GUSTY WINDS AND BRIEF HEAVY RAIN ARE
EXPECTED TO DEVELOP BY THIS AFTERNOON...MAINLY ALONG AND NEAR THE
CONTINENTAL DIVIDE AS A COLD FRONT MOVES ACROSS THE AREA.

THUNDERSTORMS WILL TRANSITION TO A LARGE AREA OF RAIN THIS
EVENING. PRECIP MAY BECOME MIXED WITH SNOW IN THE HIGHER
ELEVATIONS BY DAY BREAK ON WEDNESDAY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WIDESPREAD PRECIP WILL CONTINUE OVER THE AREA THROUGH WEDNESDAY
NIGHT. SNOW LEVELS MAY LOWER ENOUGH TO IMPACT MOUNTAIN PASSES BY
WEDNESDAY NIGHT. WINTER WEATHER HIGHLIGHTS MAY BE NEEDED FOR THE
WEDNESDAY AFTERNOON AND WEDNESDAY NIGHT PERIOD.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

The office that day

Everything else NWS Missoula, MT issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 8:10 PM MDTWinter Storm WatchMSODeer Lodge, Granite, Lake, Missoula, Powell, Ravalli and 1 more7 hr
Jun 6, 3:13 AM MDTHeavy Snow WarningMSODeer Lodge, Granite, Lake, Missoula, Powell, Ravalli and 1 more27 hr

Nearby

Snow Advisories in Montana, 2007Snow Advisories in Idaho, 2007Every snow advisory in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.